Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a positivity preservation property for Schrödinger operators on Riemannian manifolds


Author: Ognjen Milatovic
Journal: Proc. Amer. Math. Soc. 144 (2016), 301-313
MSC (2010): Primary 47B25, 58J50; Secondary 35P05, 60H30
DOI: https://doi.org/10.1090/proc/12701
Published electronically: May 28, 2015
MathSciNet review: 3415597
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study a positivity preservation property for Schrödinger operators with singular potential on geodesically complete Riemannian manifolds with non-negative Ricci curvature. We apply this property to the question of self-adjointness of the maximal realization of the corresponding operator.


References [Enhancements On Off] (What's this?)

  • [1] Lashi Bandara, Density problems on vector bundles and manifolds, Proc. Amer. Math. Soc. 142 (2014), no. 8, 2683-2695. MR 3209324, https://doi.org/10.1090/S0002-9939-2014-12284-2
  • [2] M. Braverman, O. Milatovich, and M. Shubin, Essential selfadjointness of Schrödinger-type operators on manifolds, Uspekhi Mat. Nauk 57 (2002), no. 4(346), 3-58 (Russian, with Russian summary); English transl., Russian Math. Surveys 57 (2002), no. 4, 641-692. MR 1942115 (2004g:58021), https://doi.org/10.1070/RM2002v057n04ABEH000532
  • [3] Haïm Brézis and Tosio Kato, Remarks on the Schrödinger operator with singular complex potentials, J. Math. Pures Appl. (9) 58 (1979), no. 2, 137-151. MR 539217 (80i:35135)
  • [4] Jochen Brüning, Vladimir Geyler, and Konstantin Pankrashkin, Continuity properties of integral kernels associated with Schrödinger operators on manifolds, Ann. Henri Poincaré 8 (2007), no. 4, 781-816. MR 2333782 (2008e:81039), https://doi.org/10.1007/s00023-006-0322-z
  • [5] H. L. Cycon, R. G. Froese, W. Kirsch, and B. Simon, Schrödinger operators with application to quantum mechanics and global geometry, Springer Study Edition, Texts and Monographs in Physics, Springer-Verlag, Berlin, 1987. MR 883643 (88g:35003)
  • [6] Allen Devinatz, Schrödinger operators with singular potentials, J. Operator Theory 4 (1980), no. 1, 25-35. MR 587366 (82c:35056)
  • [7] Masatoshi Fukushima, Yoichi Oshima, and Masayoshi Takeda, Dirichlet forms and symmetric Markov processes, Second revised and extended edition, de Gruyter Studies in Mathematics, vol. 19, Walter de Gruyter & Co., Berlin, 2011. MR 2778606 (2011k:60249)
  • [8] Alexander Grigor'yan, Heat kernel and analysis on manifolds, AMS/IP Studies in Advanced Mathematics, vol. 47, American Mathematical Society, Providence, RI; International Press, Boston, MA, 2009. MR 2569498 (2011e:58041)
  • [9] Robert Grummt and Martin Kolb, Essential selfadjointness of singular magnetic Schrödinger operators on Riemannian manifolds, J. Math. Anal. Appl. 388 (2012), no. 1, 480-489. MR 2869762 (2012k:35559), https://doi.org/10.1016/j.jmaa.2011.09.060
  • [10] Batu Güneysu, The Feynman-Kac formula for Schrödinger operators on vector bundles over complete manifolds, J. Geom. Phys. 60 (2010), no. 12, 1997-2010. MR 2735286 (2012c:58060), https://doi.org/10.1016/j.geomphys.2010.08.007
  • [11] Batu Güneysu, On generalized Schrödinger semigroups, J. Funct. Anal. 262 (2012), no. 11, 4639-4674. MR 2913682, https://doi.org/10.1016/j.jfa.2011.11.030
  • [12] Batu Güneysu, Kato's inequality and form boundedness of Kato potentials on arbitrary Riemannian manifolds, Proc. Amer. Math. Soc. 142 (2014), no. 4, 1289-1300. MR 3162250, https://doi.org/10.1090/S0002-9939-2014-11859-4
  • [13] B. Güneysu, Sequences of Laplacian cut-off functions. J. Geom. Anal. DOI 10.1007/s12220-014-9543-9
  • [14] Batu Güneysu and Olaf Post, Path integrals and the essential self-adjointness of differential operators on noncompact manifolds, Math. Z. 275 (2013), no. 1-2, 331-348. MR 3101810, https://doi.org/10.1007/s00209-012-1137-2
  • [15] Robert Jensen, Uniqueness of solutions to $ {}-{}\Delta u-qu=0$, Comm. Partial Differential Equations 3 (1978), no. 11, 1053-1076. MR 507786 (80c:35026), https://doi.org/10.1080/03605307808820086
  • [16] H. Karcher, Riemannian center of mass and mollifier smoothing, Comm. Pure Appl. Math. 30 (1977), no. 5, 509-541. MR 0442975 (56 #1350)
  • [17] Tosio Kato, Schrödinger operators with singular potentials, Proceedings of the International Symposium on Partial Differential Equations and the Geometry of Normed Linear Spaces (Jerusalem, 1972), 1972, pp. 135-148 (1973). MR 0333833 (48 #12155)
  • [18] Tosio Kato, A second look at the essential selfadjointness of the Schrödinger operators, Physical reality and mathematical description, Reidel, Dordrecht, 1974, pp. 193-201. MR 0477431 (57 #16958)
  • [19] T. Kato, Perturbation Theory for Linear Operators. Springer-Verlag, New York, 1980.
  • [20] Kazuhiro Kuwae and Masayuki Takahashi, Kato class functions of Markov processes under ultracontractivity, Potential theory in Matsue, Adv. Stud. Pure Math., vol. 44, Math. Soc. Japan, Tokyo, 2006, pp. 193-202. MR 2277833 (2007i:31012)
  • [21] Kazuhiro Kuwae and Masayuki Takahashi, Kato class measures of symmetric Markov processes under heat kernel estimates, J. Funct. Anal. 250 (2007), no. 1, 86-113. MR 2345907 (2008i:60130), https://doi.org/10.1016/j.jfa.2006.10.010
  • [22] József Lőrinczi, Fumio Hiroshima, and Volker Betz, Feynman-Kac-type theorems and Gibbs measures on path space, de Gruyter Studies in Mathematics, vol. 34, Walter de Gruyter & Co., Berlin, 2011. With applications to rigorous quantum field theory. MR 2848339 (2012h:58014)
  • [23] Ognjen Milatovic, Self-adjoint realizations of Schrödinger operators on vector bundles over Riemannian manifolds, Recent advances in harmonic analysis and partial differential equations, Contemp. Math., vol. 581, Amer. Math. Soc., Providence, RI, 2012, pp. 175-197. MR 3013059, https://doi.org/10.1090/conm/581/11488
  • [24] Michael Reed and Barry Simon, Methods of modern mathematical physics. II. Fourier analysis, self-adjointness, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1975. MR 0493420 (58 #12429b)
  • [25] Peter Stollmann and Jürgen Voigt, Perturbation of Dirichlet forms by measures, Potential Anal. 5 (1996), no. 2, 109-138. MR 1378151 (97e:47065), https://doi.org/10.1007/BF00396775

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47B25, 58J50, 35P05, 60H30

Retrieve articles in all journals with MSC (2010): 47B25, 58J50, 35P05, 60H30


Additional Information

Ognjen Milatovic
Affiliation: Department of Mathematics and Statistics, University of North Florida, Jacksonville, Florida 32224
Email: omilatov@unf.edu

DOI: https://doi.org/10.1090/proc/12701
Keywords: Non-negative Ricci curvature, positivity preservation, Riemannian manifold, Schr\"odinger operator, self-adjoint, singular potential
Received by editor(s): November 16, 2014
Received by editor(s) in revised form: December 21, 2014
Published electronically: May 28, 2015
Communicated by: Varghese Mathai
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society